Ask an expert
Question

02 Apr 2007

PMS
I have always suffered with mood swings around the time I start my period. I do get irritable, but mainly i get very depressed, something I do not normally feel the rest of the month. Two months ago I started on Melodene, the oral contraceptive. Since then, my last two periods have been awful. I have gotten so incredibly depressed for about 5 days (3 more than usual) and then was fine. Is it possible that this is becasuse of the pill? Is it likely to improve if I stay on the pill? Should I try a different pill, or give up on taking any form of oral contraceptive? Your advice/opinion woud be greatly appreciated..
Answer 422 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Kirsty
I think you should either change the pill or rather use something else like Mirena IUD or Depo Provera. Try taking vit B6 100mg per day in the week before your period. Probably hormonal of origin but it is terrible to feel this way.
See also http://www.health24.com/medical/Head2Toe/777-778-783,11928.asp
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18749 votes
Vote